Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 84, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 2, 2006, 7:07 PM MDT for Washington County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 7:07 PM MDT (01:07 UTC)
- Expired
- Jul 2, 2006, 7:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Denver radar (KFTG), 127 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 030108 SVRBOU COC121-030145- /O.NEW.KBOU.SV.W.0084.060703T0107Z-060703T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 707 PM MDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 745 PM MDT * AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF MIDWAY...OR ABOUT 9 MILES NORTH OF AKRON...MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PREWITT RESERVOIR...PLATNER...OTIS...MIDWAY...LONE STAR...BURDETT AND AKRON. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4043 10339 4001 10347 3985 10281 4044 10278 $$ GIMMESTAD
2 follow-up statements
000 WWUS55 KBOU 030130 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 729 PM MDT SUN JUL 2 2006 COC121-030145- /O.CON.KBOU.SV.W.0084.000000T0000Z-060703T0145Z/ WASHINGTON CO- 729 PM MDT SUN JUL 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTHEASTERN WASHINGTON COUNTY... AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLATNER...OR ABOUT 6 MILES EAST OF AKRON...MOVING SOUTHEAST AT 45 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER...OTIS...LONE STAR...BURDETT AND AKRON. A WIND GUST TO 51 MPH WAS REPORTED AT THE AKRON AIRPORT AT 702 PM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 4043 10316 3999 10333 3985 10281 4044 10278 $$ GIMMESTAD
000 WWUS55 KBOU 030146 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 745 PM MDT SUN JUL 2 2006 COC121-030155- /O.EXP.KBOU.SV.W.0084.000000T0000Z-060703T0145Z/ WASHINGTON CO- 745 PM MDT SUN JUL 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY EXPIRED AT 745 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. THE STORM PRODUCED WIND GUSTS TO 51 MPH IN AKRON AND ALSO 1.9 INCHES OF RAIN 9 MILES NORTH OF AKRON. LAT...LON 4043 10316 3999 10333 3985 10281 4044 10278 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:12 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 2, 3:12 PM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 312 PM MDT SUN JUL 2 2006 .SHORT TERM DISCUSSION...CURRENT SATELLITE PICTURES ARE SHOWING FAIRLY DECENT CONVECTIVE COVERAGE OVER THE MOUNTAINS AND FOOTHILLS. MOVEMENT IS PRETTY SLOW. PLAINS DEW POINTS HAVE DRIED SOME INTO THE 40S F OVER THE URBAN CORRIDOR. FURTHER EAST AND NORTHEAST...DEW POINTS ARE STILL IN THE 50S. OUT ON THE PLAINS...CONVECTION IS NOT SURVIVING TO WELL YET. INTERACTIVE SOUNDINGS STILL HAVE DECENT CAPE OVER MOST OF THE PLAINS AND THE CONVECTIVE TEMPERATURES IS RIGHT NOW BEING BREACHED. THE RADAR AND SATELLITE PICTURES SHOW A COUPLE CONVERGENCE AREAS OVER THE PLAINS. TODAY LOOKS SIMILAR TO YESTERDAY. WILL KEEP DECENT POPS GOING OVER THE FORECAST AREA INTO THE MID EVENING HOURS FOR SURE. GRIDS KEEP FAIRLY WEAK WESTERLY FLOW ALOFT FOR THE FORECAST AREA TONIGHT AND MONDAY. THE BOUNDARY LAYER WINDS FIELDS SHOW A SURGE OF NORTH-NORTHEASTERLY UPSLOPE FLOW FOR THE PLAINS MONDAY MORNING. THERE IS LITTLE IN THE WAY OF ANY SYNOPTIC SCALE UPWARD MOTION PROGGED ON MONDAY. THE DEW POINTS STILL LOOK GOOD WITH MAINLY 50S FOR THE PLAINS. IT DOES LOOK COOLER MONDAY WITH THE SURGE. FORECAST SOUNDINGS HAVE SIMILAR CAPE VALUES AS TODAY....BUT THEY DO SHOW IT TO BE WARM ENOUGH FOR CONVECTION. PERSISTENCE SEEMS TO BE A GOOD TOOL THESE DAYS. WILL GO SIMILAR POPS TO TODAYS FOR MONDAYS...PERHAPS A TAD LOWER WITH THE COOLER AIRMASS IN MIND. FOR TEMPERATURES...MONDAYS HIGHS LOOK 2-4 C COOLER THAN TODAYS. .LONG TERM DISCUSSION...UPPER LEVEL RIDGE WILL BEGIN TO REAMPLIFY OVER THE DESERT SOUTHWEST CREATING A MORE NORTHWESTERLY FLOW ALOFT WEDNESDAY. HOWEVER...THE FLOW ALOFT WILL BE WEAK AND CONTINUED FRONTAL SURGES SHOULD KEEP PLENTY OF LOW LEVEL MOISTURE IN PLACE EAST OF THE CONTINENTAL DIVIDE. AS A RESULT...DAILY ROUNDS OF SCATTERED SHOWERS/STORMS ARE EXPECTED THROUGH AT LEAST WEDNESDAY. PRECIPITABLE WATER VALUES REMAIN CLOSE TO AN INCH OVER THE PLAINS AND MID LEVEL FLOW IS WEAK. THEREFORE STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED MODERATE TO HEAVY RAINFALL...BUT THREAT OF SEVERE WILL REMAIN RATHER LOW WITH LIMITED CAPE VALUES IN TYPICAL MONSOONAL FASHION. TEMPERATURES ON THE PLAINS SHOULD BE SLIGHTLY COOLER THAN NORMAL WITH CONTINUED WEAK FRONTAL SURGES DUE TO NORTHWESTERLY FLOW ALOFT....MODERATE LOW LEVEL MOISTURE...AND AFTERNOON STORMS. AFTER WEDNESDAY THERE ARE MORE QUESTIONS WITH REGARDS TO AMPLIFICATION OF UPPER RIDGE AND WHETHER THIS WILL ACTUALLY CAP OFF CONVECTION ACROSS THE PLAINS. THERE SHOULD STILL BE PLENTY OF MOISTURE TRAPPED UNDER THE RIDGE FOR SCATTERED MOUNTAIN AND FOOTHILL STORMS...WHILE LESSER CHANCES SEEM PRUDENT FOR THE PLAINS. TEMPERATURES SHOULD TREND BACK CLOSER TO 90F ON THE PLAINS GIVEN WARMING ALOFT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KOOPMEINERS/BARJENBRUCH
Hazardous weather outlook, Jul 2, 10:48 AM MDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1048 AM MDT SUN JUL 02 2006 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT SUN JUL 02 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BEFORE MIDDAY AND SPREAD OVER THE URBAN CORRIDOR AND PLAINS BY MID AFTERNOON. A FEW OF THE STORMS MAY CONTAIN LARGE HAIL. THERE CONTINUES TO BE PLENTY OF MOISTURE IN THE AIRMASS OVER THE FORECAST AREA TODAY. AS A RESULT...SOME STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. LOW LEVEL UPSLOPE FLOW EAST OF THE CONTINENTAL DIVIDE WILL KEEP THE AIRMASS RELATIVELY MOIST AND UNSTABLE. AS A RESULT...ONE OR TWO STORMS ON THE PLAINS AND IN THE FOOTHILLS MAY BECOME SEVERE EACH DAY WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KOOPMEINERS/BARJENBRUCH
In the hours before
Local storm report, Jul 2, 5:05 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
505 PM MDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 5 WNW ARAPAHOE PARK 39.65N 104.78W
07/02/2006 E0.75 INCH ARAPAHOE CO TRAINED SPOTTER
HEAVY RAIN.
0448 PM HAIL 4 S AURORA 39.63N 104.82W
07/02/2006 E0.88 INCH ARAPAHOE CO TRAINED SPOTTER
HEAVY RAIN.
&&
BURROUGHSThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:55 PM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 9 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.